Ask a doctor

Juvederm Swelling on One Side? (photo)

I got 1.5 syringe of Juvederm injected in my upper and lower lip 7 days ago. My lips looked great immediately afterwards but from two days after the procedure my lips have been asymmetrical. As you can see on the photos my lips are larger on the left side (both top and bottom). I also have a small bump on the lower left side. Will this improve?

Doctor Answers (7)

Wait 2 wks then follow up

+1

I recommend waiting two weeks, and if you still are unhappy with the symmetry, add additional filler at that point. If you are in the LA area, I or any of my colleagues would be happy to help. Best of luck!


Los Angeles Facial Plastic Surgeon
4.0 out of 5 stars 13 reviews

Juvederm swelling on one side?

+1

After one week, you will still be experiencing swelling, which can be asymmetrical. Lumps may be removed with the enzyme hyaluronidase if necessary. I would recommend giving it at least two weeks before coming to any conclusions about the final result. Your physician who performed the injections should be able to answer any questions you have in the meantime. I hope this helps, and I wish you the best of luck. 

Paul S. Nassif, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 32 reviews

Juvederm Swelling on One Side?

+1

      If the lips looked great following the injection, they should return to that appearance after the resolution of swelling and bruising.  Kenneth Hughes, MD Los Angeles, CA

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 218 reviews

You might also like...

Juvederm swelling

+1

You should wait 2 weeks for any bruising and swelling to resolve.  If you are not happy at that time, return to your injector for assessment.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 16 reviews

Juvederm filler for Lips

+1

Before photos would be helpful here, as minor asymmetries present prior to treatment may not always be able to be corrected. Bumps, if due to the filler and visible, can be improved with the instillation of Hyaluronidase, an enzyme that dissolves the hyaluronic acid filler. 

Gus Galante, MD
Schererville Plastic Surgeon
5.0 out of 5 stars 29 reviews

Lip asymmetry and filler

+1

First you are only 7 days out, so you may have some swelling in the lips.  Also asymmetry could have been present before the procedure as well. As for lumps, that may be filler that was not massaged in well enough. Best to see your doctor.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

Juvederm swelling on one side

+1

Swelling and bruising are often asymmetrical. I would wait the 10-14 days for everything to settle down. If you still have asymmetry (by the way, in your photo the asymmetry is extremely minimal!) or more importantly, if you still have a bump, see your injector for possible hyaluronidase.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.